Louisiana, 2003

Tornado in Louisiana, June 15, 2003

June 15, 2003 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 15, 12:35 AM CST, 11 hours 28 minutes earlier.

Area forecast discussion, Jun 15, 12:35 AM CST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
135 AM CDT SUN JUN 15 2003

ALMOST A CARBON COPY OF THE FORECAST EXPECTED THIS MORNING WITH NO
MAJOR CHANGES IN THE PATTERN ANTICIPATED FOR THE NEXT FEW DAYS. HIGH
PRESSURE ANCHORED OVER THE ATLANTIC CONTINUES TO AFFECT THE GULF
COAST REGION WITH SOUTHERLY FLOW PERSISTING. A BROAD UPPER TROF
AFFECTING THE SOUTHEAST STATES ALSO REMAINS FAIRLY STAGNANT WITH
EMBEDDED DISTURBANCES CONTINUING TO TRAVERSE EASTWARD ALONG THE
BASE. BOTH THE ETA AND THE GFS SUGGEST THIS PATTERN TO HOLD AT LEAST
INTO MID WEEK BEFORE THE RIDGE OUT WEST EXPANDS ALLOWING THE UPPER
TROF TO MOVE EASTWARD. IF THE GFS IS CORRECT IN THIS ANALYSIS...THIS
MAY BRING A TEMPORARY HALT TO THE WET WEATHER CONDITIONS THAT HAS
BEEN DOMINATING THE ENTIRE CWA/PWA. IN THE SHORT TERM...HEAVY RAINS
REMAIN THE PRIMARY CONCERN TODAY AND MONDAY ALTHOUGH QPF GUIDANCE
FROM HPC DOES NOT INDICATE ANY WIDESPREAD OR MAJOR PROBLEMS.

PRELIM NUMBERS...

MCB 88/69/87/69 6464  BTR 88/71/87/71 6464
MSY 89/74/88/74 5353  GPT 88/72/87/72 5353

.NEW...NONE
LA...NONE.
MS...NONE.

09
Hazardous weather outlook, Jun 15, 10:00 AM CST, 2 hours 3 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP
LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A
SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION.
LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40
TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS.

FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO
RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE
STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR
FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS
SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL
LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER
LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pointe Coupee

When
June 15, 12:03 PM CST
Where
Pointe Coupee County, 6 mi NW of New Roads
Rating
F0
Path length
0.2 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
30.750, -91.500

A weak tornado briefly touched down in a sugar cane field causing no damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyThe tornado archive for Louisiana, 2003Warnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367061.